Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lappj

My six-month progress pictures!!

Recommended Posts

This is my second course of Accutane. At the start of both course, I only had mild acne (about 3-6 pustules at once). The first treatment I was on 30mg for 4 months. It worked wonderfully, with no IB and I was clear within a few weeks. About a year later, my acne started to come back gradually, and I figured I'd just undergo another treatment just to get rid of permanently, expecting the same results. The second one (this time on Roaccutane in Britian w/ different derm), I took 70mg daily. This time, however, there was a horrible initial breakout. I went from 4 zits to about 50. The IB has died down, but I still have about 10 actives on my face, plus more on my back, triceps, and chest. My acne is still nowhere near as clear as it was before the course. What's worse is that now I am left with a huge amount of red marks from the IB. I'll be starting emu oil this week to treat them.

My acne is mainly pistules/pustules, but occasionally, I get a cyst. Accutane has resulted in a lot of side effects the second time around (I had none except dryness the first course). I have gotten infected cuticles (paronychia), a horrible IB, and hypo-pigmentation on my arms (spots lighter than the surrounding skin, like the opposite of freckles). The cluster of acne at the rear of my jawline has been there 3 months and just will not fade.

The first three pictures are current; the last one is from month 3 of my course at the height of the IB. Sorry I don't have one at the beginning of my course; I didn't' expect I would be taking progress pictures. I thought I would clear in 3 weeks like my first treatment. NOTE: It doesn't look it but I do actually have a small amount of sunless tanner on, which dampens the redness. Imagine how red it is without it!!

To say the least, I'm very depressed. I'm not very sad, just disappointed and resentful I guess. I'm convinced that if I had stayed in the US and underwent a second treatment with my old derm, who would have put me on a low dosage instead of a high one, I wouldn't have had an IB and would not be experiencing the problems I am now.

If my skin doesn't substantially improve by August, I will have to skip my first year of college, forfeiting $13,000 in scholarships and admission at a very good school.

By the way, I hope my story doesn't discourage anyone from using accutane. My first experience with it was perfect, and statistically the drug is very effective. I would just recommend an initial low dosage and that you undergo the treatment with a derm you can trust.

post-71333-1212075976_thumb.jpg

post-71333-1212075984_thumb.jpg

post-71333-1212075991_thumb.jpg

post-71333-1212076001_thumb.jpg

post-71333-1212075976_thumb.jpg

post-71333-1212075984_thumb.jpg

post-71333-1212075991_thumb.jpg

post-71333-1212076001_thumb.jpg

Share this post


Link to post
Share on other sites

Hi,

Its the norm to have an initial breakout with roaccutane, and your derm did the correct thing to give you a higher dosage.

As usually 1-2 cources of roaccutane will stop acne fairly permanently, and as you mentioned it has progressively returned then its expected that your dosage will be increased to help promote a more permanent effect.

Mine went up to 80mg at one point, 2 cources. Didnt think it was working then 6 months later bang! Skin dried up and all the spots disappeared.

How long have you been on this higher dosage??

Share this post


Link to post
Share on other sites

i feel for you mate, maybe it is the high dose, hopefully if you reduce it it will calm down. why did your derm put you on such a high dose if it wasnt that severe to begin with? Ive only been on 40mg throughout my course and had no IB to speak of. but everyones different...

Share this post


Link to post
Share on other sites

The current pictures do look much better than the one from month 3! So there is progress! Don't lose hope! I know that is extremely frustrating because your skin was much clearer before and now you feel like youre taking steps back. But the current pictures do not look bad, you are very attractive! and I'm not just saying that so you shouldnt feel so bad about yourself!

And I understand that you are hesistant to start college because you are self conscious but if you were not go to college in the fall I think that would be one of the biggest mistakes you could possibly make. I just finished my freshman year in college and during the first couple weeks of the first semester I started experiencing some major post accutane hair loss and it was awful. I was so depressed and felt so ugly and thought that everyone was just starring at my hair. I was so upset that first semester but looking back I realized that the hair loss wasnt as bad as I initially thought. And I'm glad I was at school and not at home because staying home you will only become more depressed because you will be alone! At school you will make friends and will probably be very busy so youll have less time to dwell on acne. I know that its extremely hard to think about meeting new people right now. But you WILL get through this just like I'm getting through it. I know that you dont feel confident right now, but try and have some confidence because confidence is hot! Convince yourself that you rock and others will think so too!

Don't let this control your life!

Share this post


Link to post
Share on other sites

what month are you on?

if you took a normal by weight dose the first time you might have not needed a second course. everyone has different results. and if you are depressed at how you look currently perhaps i should post a picture of myself without a pound of makeup that covers my redmarks... but i dont want to scare any children that might be on this site.

Share this post


Link to post
Share on other sites

I agree, mine was alot worse. but its still cr*p mate. you look alot better though. and remember you only notice it because its you. most people wont look twice.

Share this post


Link to post
Share on other sites

I just got my emu oil today, and had a few questions. I figured I would ask here instead of starting a new thread.

The bottle says to apply as much as possible throughout the day when you are first starting it and then decrease to 1-2 applications after a week. The problem is that I only wash my face twice a day. Would it be all right to apply the oil without washing my face? Or should I just disregard the instructions and only apply morning and night?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×